I could use some help. I found out this weekend I have had an adverse reaction to some medicine I was taking; the Dr says it is Drug Fever. A reaction to the low dose Elavil than I have taken for maybe 20 years because of chronic pain.
Now I am going through withdrawl symptoms because I have stopped cold turkey; that broke the fever I had for a long time surprisingly quickly (about a day and 1/2 I sweated even more than usual and the fever just broke).
I thought the dr was nuts to suggest that the meds I took for so many years was causing many health problems (especially a fever). Who knew such a tiny pill could be so powerful to wreck so much havock in a body?
I am now also battling colitis or ulcer of some sort. I was given antibio at first for the fever that I should have avoided. I had problems with Cefzil and keflex before and was given another cephlosporin before the dr finally diagnosed the Drug Fever.
I need info on Drug Fever and the searching the net for more info is slow. I would like to find a support forum for somebody going off Elavil or at least other prescription drugs; but don't want to be mixed in with others who purposely abused prescription drugs or worse those who abuse street drugs for stupid reasons like getting high. I only found one thread, but it isn't very active. Lots of folks going throught many of the things I am going through though and have went through with this drug there. This is the link to the thread: http://mb.rxlist.com/rxboard/elavil.pl?read=422
This is very tough to stop cold turkey, and I keep reading it is dangerous. But my heart is being affected by what is going on, and stopping the fever made a huge difference in how I feel. The fever I thought was worse than any withdrawal symptoms could possibly be; so I thought I just want the stuff hurting me out of me and not to take more in as gradualy weaning would do.
I tried many times to get off the Elavil (Amitriptiline) and each time things eventually got worse again. Over the years the dose increased, but the past year became a vicious cycle as the med would work for awhile then stop so I increased the dose. This medicine side effects seem to have affected me in so many ways since at least the past 1-2 years.
I am now going from 6omgs Elavil to 0mgs at bedtime; cold turkey because I fear taking more of that medicine now. This mmorning I have been off Elavil since Thursday's bedtime. (at around the 72 hr mark this am). Lots of withdrawl symptoms to deal with, but I am dealing with them the best I can.
I just found this website so I am not ready to sign on because of my concerns for privacy; maybe later I will. The site is already helpful and is helping me deal with some pain at least and learn more about things I can do to help myself get my life back as much as possible. I have had so many health problems in my adult life since I first got seriously ill with an infection.The only thing that keeps me going sometimes is hope that things can get better.
Right now I wished I never took this medicine. It really helped for years; but eventually the dose increased and the side effects mounted in a sneaky way. Now I am left feeling hurt by the medicine that once helped me so much to deal with pain.
Anybody else going through this kind of a situation?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?